Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The classifying Lie algebroid of a geometric structure I: Classes of coframes


Authors: Rui Loja Fernandes and Ivan Struchiner
Journal: Trans. Amer. Math. Soc. 366 (2014), 2419-2462
MSC (2010): Primary 53C10; Secondary 53A55, 58D27, 58H05
DOI: https://doi.org/10.1090/S0002-9947-2014-05973-4
Published electronically: January 15, 2014
MathSciNet review: 3165644
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a systematic study of symmetries, invariants and moduli spaces of classes of coframes. We introduce a classifying Lie algebroid to give a complete description of the solution to Cartan's realization problem that applies to both the local and the global versions of this problem.


References [Enhancements On Off] (What's this?)

  • 1. Robert L. Bryant, Bochner-Kähler metrics, J. of Amer. Math. Soc. 14 (2001), no. 3, 623-715. MR 1824987 (2002i:53096)
  • 2. Ana Cannas da Silva and Alan Weinstein, Geometric models for noncommutative algebras, Berkeley Mathematics Lecture Notes, vol. 10, American Mathematical Society, Providence, RI, 1999. MR 1747916 (2001m:58013)
  • 3. É. Cartan, Sur la structure des groupes infinis de transformations, Ann. Éc. Norm. 3 (1904), 153-206. MR 1509040
  • 4. M. Crainic, Differentiable and algebroid cohomology, Van Est isomorphism, and characteristic classes, Comment. Math. Helv. 78 (2003), 681-721. MR 2016690 (2004m:58034)
  • 5. M. Crainic and R. L. Fernandes, Secondary characteristic classes of Lie algebroids, Quantum field theory and noncommutative geometry, Lecture Notes in Phys., vol. 662, Springer, Berlin, 2005, pp. 157-176. MR 2179182 (2007b:53047)
  • 6. -, Lectures on integrability of Lie brackets, Geometry & Topology Monographs 17 (2010), 1-94.
  • 7. Marius Crainic and Rui Loja Fernandes, On integrability of Lie brackets, Annals of Mathematics 157 (2003), 575-620. MR 1973056 (2004h:58027)
  • 8. S. Evans, J. H Lu, and A. Weinstein, Transverse measures, the modular class and a cohomology pairing for Lie algebroids, Quart. J. Math. 50 (1999), no. Ser. 2, 417-436. MR 1726784 (2000i:53114)
  • 9. R. L. Fernandes and I. Struchiner, The classifying Lie algebroid of a geometric structure II: $ G$-structures and examples, preprint in preperation.
  • 10. Rui Loja Fernandes, Lie algebroids, holonomy and characteristic classes, Adv. Math. 170 (2002), no. 1, 119-179. MR 1929305 (2004b:58023)
  • 11. S. Kobayashi, Transformation groups in differential geometry, Springer-Verlag, 1972. MR 0355886 (50:8360)
  • 12. Y Kosmann-Schwarzbach, C. Laurent-Gengoux, and A. Weinstein, Modular class of Lie algebroid morphisms, Transform. Groups 13 (2008), no. 3-4, 727-755. MR 2452613 (2010a:53175)
  • 13. Peter J. Olver, Equivalence, invariants and symmetry, Cambridge University Press, 1995. MR 1337276 (96i:58005)
  • 14. -, Non-associative local Lie groups, J. Lie Theory 6 (1996), 23-51. MR 1406004 (98d:22005)
  • 15. R. S. Palais, A global formulation of the Lie theory of transformation groups, Mem. Amer. Math. Soc 22 (1957), iii+123pp. MR 0121424 (22:12162)
  • 16. Proceedings of the ``Rencontres Mathématiques de Glanon'', Symplectic connections via integration of Poisson structures, 2002.
  • 17. R. W. Sharpe, Differential geometry: Cartan's generalization of Klein's Erlangen program, Graduate Texts in Mathematics, vol. Volume 166, Springer, 1997. MR 1453120 (98m:53033)
  • 18. I. M. Singer and Shlomo Sternberg, The infinite groups of Lie and Cartan, J. D'Anal. Math. 15 (1965), 1-113. MR 0217822 (36:911)
  • 19. Shlomo Sternberg, Lectures on differential geometry, Prentice-Hall, 1964. MR 0193578 (33:1797)
  • 20. I. Struchiner, The classifying Lie algebroid of a geometric structure, Ph.D. thesis, University of Campinas - UNICAMP, 2009.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C10, 53A55, 58D27, 58H05

Retrieve articles in all journals with MSC (2010): 53C10, 53A55, 58D27, 58H05


Additional Information

Rui Loja Fernandes
Affiliation: Departamento de Matemática, Instituto Superior Técnico, 1049-001, Lisbon, Portugal
Address at time of publication: Department of Mathematics, The University of Illinois at Urbana-Champaign, 1409 W. Green Street, Urbana, Illinois 61801
Email: ruiloja@illinois.edu

Ivan Struchiner
Affiliation: Departamento de Matemática, Universidade de São Paulo, Rua do Matão 1010, São Paulo – SP, Brasil, CEP: 05508-090
Email: ivanstru@ime.usp.br

DOI: https://doi.org/10.1090/S0002-9947-2014-05973-4
Received by editor(s): March 30, 2011
Received by editor(s) in revised form: June 14, 2012
Published electronically: January 15, 2014
Additional Notes: The first author was partially supported by NSF grant 1308472 and by FCT through the Program POCI 2010/FEDER and by projects PTDC/MAT/098936/2008 and PTDC/MAT/117762/2010. The second author was partially supported by FAPESP 03/13114-2, CAPES BEX3035/05-0 and by NWO
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society